Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 23, 2007, 3:16 PM CDT for Harper County, Kingman County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 23, 2007, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Harper County, KS, Kingman County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 232016
FFWICT
KSC077-095-232315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT SAT JUN 23 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 615 PM CDT.
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR NASHVILLE...OR 13 MILES
NORTHEAST OF MEDICINE LODGE. THE STORM PRODUCING VERY HEAVY RAIN
WAS NEARLY STATIONARY.
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAVE
FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO
2 INCHES POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ATTICA...CLEVELAND...DANVILLE...FREEPORT...HARPER...NASHVILLE...
NORWICH...RAGO...RUNNYMEDE...SPIVEY...ZENDA...CRYSTAL SPRINGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3717 9835 3717 9780 3757 9780 3758 9846
3738 9845 3738 9835
$$
DARMOFAL1 follow-up statement
000
WGUS73 KICT 232154
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT SAT JUN 23 2007
KSC077-095-232204-
KINGMAN KS-HARPER KS-
454 PM CDT SAT JUN 23 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HARPER AND
SOUTHERN KINGMAN COUNTIES...
EXCESS RUNOFF FROM HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3717 9835 3717 9780 3757 9780 3758 9846
3738 9845 3738 9835
$$
JAKUBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:36 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 23, 2:36 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 236 PM CDT SAT JUN 23 2007 .DISCUSSION... THE MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION CHANCES/LOCATIONS DURING THE NEXT SEVERAL DAYS. TONIGHT CURRENT WATER VAPOR SATELLITE IMAGERY/PROFILER NETWORK SHOWS SHORT WAVE OVER SOUTHEAST IOWA EXTENDING SOUTHWEST INTO EASTERN KANSAS. THIS IMPULSE WILL CONTINUE TO MOVE SLOWLY SOUTHWARD AND MOISTURE CONVERGENCE SHOULD INCREASE ALONG A WEAK FRONTAL BOUNDARY DRAPED WEST TO EAST(SOUTH OF A SALINA TO EMPORIA LINE). THUNDERSTORMS SHOULD BEGIN TO DEVELOP IN THE 20Z-22Z TIME FRAME AND WILL CONTINUE INTO THE EVENING HOURS...AS STORM-SCALE BOUNDARY INTERACTIONS AGGRAVATE THE UNCAPPED AIRMASS. EFFECTIVE SHEAR VALUES OF 20-25KTS COMBINED WITH MLCAPE(2000-3000J/KG) SUGGESTS THAT A FEW STRONG TO SEVERE MULTI-CELL STORMS WILL BE POSSIBLE SOUTH OF THIS BOUNDARY...HEAVY DOWNPOURS WILL ALSO BE A CONCERN GIVEN EXPECTED SLOW STORM MOVEMENT. SUN-TUE DIURNALLY DRIVEN THUNDERSTORM ACTIVITY COULD STAY IN THE PICTURE OVER SOUTHERN KANSAS...AS MOIST UNSTABLE AIRMASS AND COOLER 700MB TEMPS REMAIN OVER THE AREA. A COLD FRONT IS EXPECTED TO DROP SOUTHWARD ACROSS THE CENTRAL PLAINS ON TUESDAY AND SHOULD MOVE INTO KANSAS LATER IN THE DAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT AND OVER SOUTHERN KANSAS ONCE AGAIN ON TUESDAY. EXTENDED: WED-SAT UPPER LEVEL SYSTEM CURRENTLY OFF THE COAST OF BRITISH COLUMBIA WILL GRADUALLY SCOOT EASTWARD ACROSS THE NORTHERN PLAINS AND SHOULD REACH THE GREAT LAKES REGION BY WEDNESDAY...AS SYSTEM OVER ALASKA DROPS SOUTH AND TAKES ON KICKER-ROLE. THIS WILL PUSH A FRONT SOUTHWARD INTO KANSAS FOR WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY...ESPECIALLY DURING THE AFTERNOON HOURS ON WEDNESDAY WHEN PEAK HEATING OCCURS. MEANWHILE THE FRONT COULD CONTINUE A SLOW SOUTHWARD TRACK...AS UPPER LEVEL FLOW GRADUALLY TRANSITIONS TO A WEAK NORTHWEST FLOW REGIME OVER THE CENTRAL PLAINS. THE SURFACE BOUNDARY MIGHT STILL BE IN THE VICINITY OF SOUTHERN KANSAS FOR THURSDAY...THUS WE WILL RETAIN LOW POPS FOR THAT AREA. WE WILL LEAVE FRIDAY/SATURDAY DRY AS MAIN MOISTURE RETURN STREAMS NORTHWARD OVER WESTERN KANSAS AND BOUNDARY COULD POSSIBLY WASH ITSELF OUT. JAKUB .AVIATION... FOR 18Z TAF SUITE... A VERY UNSTABLE AIRMASS WILL RESIDE TO THE SOUTH OF A STATIONARY FRONT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. WIDELY SCATTERED CONVECTION IS EXPECTED ACROSS THIS AREA...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. HOWEVER DUE TO EXPECTED COVERAGE HAVE RELEGATED MENTION AS VCTS FOR NOW THROUGH 01Z. OTHERWISE...SOME PATCHY LOW MVFR OR IFR CIGS WILL BE POSSIBLE EARLY SUNDAY MORNING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 89 70 89 / 30 10 10 10 HUTCHINSON 68 90 70 91 / 30 10 10 10 NEWTON 68 89 70 89 / 30 10 10 10 ELDORADO 68 88 70 89 / 40 10 10 10 WINFIELD-KWLD 68 88 70 90 / 40 20 20 20 RUSSELL 67 92 69 93 / 10 10 10 10 GREAT BEND 68 92 69 93 / 20 10 10 10 SALINA 68 92 69 93 / 20 10 10 10 MCPHERSON 68 91 69 91 / 30 10 10 10 COFFEYVILLE 68 88 70 88 / 40 30 30 20 CHANUTE 69 87 70 87 / 40 20 20 20 IOLA 69 87 70 87 / 40 20 20 20 PARSONS-KPPF 69 87 70 88 / 40 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 23, 11:28 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1128 AM CDT SAT JUN 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1128 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING DOWN-BURST WINDS TO 65 MPH. LOCALLY HEAVY RAINFALL COULD ALSO PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL BE POSSIBLE AGAIN FOR SUNDAY AND MONDAY...MAINLY ACROSS SOUTHERN KANSAS. ANY THUNDERSTORM DEVELOPMENT DURING THIS PERIOD WOULD BE FAVORED DURING THE AFTERNOON AND EVENING HOURS...AS STRONG DAYTIME HEATING OF A MOIST AIRMASS OCCURS OVER THE AREA. SEVERE WEATHER CHANCES APPEAR TO BE ON THE LOW END FOR BOTH DAYS...HOWEVER SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL DUE TO SLOW STORM MOVEMENT. MEANWHILE...ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE FOR TUESDAY THROUGH THURSDAY...AS A STRONG STORM SYSTEM PUSHES A COLD FRONT SOUTHWARD INTO KANSAS FOR TUESDAY. THE FRONT COULD STALL OUT OVER KANSAS THROUGH MID-WEEK...AND AS A RESULT DAILY THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Jun 23, 2:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 247 PM CDT SAT JUN 23 2007 KSZ047-232015- BARTON- 247 PM CDT SAT JUN 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OTIS...OR 16 MILES NORTHWEST OF GREAT BEND...AND MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT AFFECTS WESTERN BARTON COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Jun 23, 2:49 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 249 PM CDT SAT JUN 23 2007 KSZ082-091-232015- HARPER-KINGMAN- 249 PM CDT SAT JUN 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST HARPER AND KINGMAN COUNTIES... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...OR 15 MILES NORTHEAST OF MEDICINE LODGE...AND MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 47 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.